Alert archive / Idaho / Wind Advisories in 2009

Wind Advisory 13, NWS Boise, ID

September 19, 2009Gooding County, Jerome County, Twin Falls County, Idaho

NWS Boise, ID issued this wind advisory at Sep 19, 2009, 10:10 AM MDT for Gooding County, Jerome County, Twin Falls County, Idaho. It took effect at Sep 20, 2009, 12:00 PM MDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Sep 19, 2009, 10:10 AM MDT (16:10 UTC)
In effect from
Sep 20, 2009, 12:00 PM MDT
Expired
Sep 20, 2009, 9:00 PM MDT
In force
9 hr
Issued by
NWS Boise, ID

Counties Gooding County, ID, Jerome County, ID, Twin Falls County, ID

The radar

The Pocatello radar (KSFX), 162 km from the middle of the area, began a volume at 16:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Boise Airport, ID (KBOI), launched 12:00Z, 4.2 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 12:00Z on 2009-09-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 12:00Z on 2009-09-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 103 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3032 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
103 m²/s²
0-3 km storm-relative helicity
131 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KBOI 191610
NPWBOI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
1010 AM MDT SAT SEP 19 2009

IDZ016-200400-
/O.NEW.KBOI.WI.Y.0013.090920T1800Z-090921T0300Z/
WESTERN MAGIC VALLEY-
1010 AM MDT SAT SEP 19 2009

...WIND ADVISORY IN EFFECT FROM NOON TO 9 PM MDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TO 9 PM MDT SUNDAY ACROSS
THE WESTERN MAGIC VALLEY.

VERY WINDY WEST FLOW WILL DEVELOP SUNDAY IN THE WESTERN MAGIC
VALLEY AS A COLD FRONT EXITS INTO THE UPPER MID-WEST. LOOK FOR
WEST WINDS OF 20 TO 30 WITH GUSTS AROUND 40 MPH SUNDAY AFTERNOON
AND EVENING. AREAS OF BLOWING DUST ARE POSSIBLE ESPECIALLY NEAR
FRESHLY PLOWED FIELDS. DRIVERS SHOULD BE ALERT FOR CROSS WINDS
GUSTING TO 40 MPH ON THE PERRINE AND HANSEN BRIDGES SUNDAY
AFTERNOON....AND ALONG NORTH...SOUTH ORIENTED HIGHWAYS SUCH AS
HIGHWAYS 30 AND 93 IN THE WESTERN MAGIC VALLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$
4 follow-up statements
000 
WWUS75 KBOI 200343
NPWBOI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
943 PM MDT SAT SEP 19 2009

IDZ016-201200-
/O.CON.KBOI.WI.Y.0013.090920T1800Z-090921T0300Z/
WESTERN MAGIC VALLEY-
943 PM MDT SAT SEP 19 2009

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 9 PM MDT SUNDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 9 PM MDT SUNDAY. 

STRONG WEST TO NORTHWEST WINDS WILL DEVELOP SUNDAY AFTERNOON AND
LAST INTO THE EVENING. THESE WINDS WILL BE IN RESPONSE TO A STRONG
SURFACE GRADIENT AND MODERATE MID-LEVEL WINDS. WIND SPEEDS WILL BE
20 TO 30 MPH WITH GUSTS TO AROUND 40 MPH. AREAS OF BLOWING DUST
ARE POSSIBLE. DRIVERS SHOULD BE ALERT FOR CROSS WINDS ON NORTH-
SOUTH ORIENTED BRIDGES AND ROADWAYS....INCLUDING THE PERRINE AND
HANSEN BRIDGES AND HIGHWAYS 30 AND 93.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$
000 
WWUS75 KBOI 200952
NPWBOI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
352 AM MDT SUN SEP 20 2009

IDZ030-202200-
/O.EXA.KBOI.WI.Y.0013.090920T1800Z-090921T0300Z/
SOUTHERN TWIN FALLS COUNTY-
352 AM MDT SUN SEP 20 2009

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS
EVENING. 

STRONG WEST TO NORTHWEST WINDS WILL DEVELOP THIS AFTERNOON AND
LAST INTO THIS EVENING. THESE WINDS ARE IN RESPONSE TO A STRONG
SURFACE GRADIENT AND MODERATE MID-LEVEL WINDS. WIND SPEEDS WILL BE
30 TO 35 MPH WITH GUSTS TO AROUND 45 MPH. AREAS OF BLOWING DUST
ARE POSSIBLE. DRIVERS SHOULD BE ALERT FOR CROSS WINDS ON NORTH-
SOUTH ORIENTED BRIDGES AND ROADWAYS....INCLUDING HIGHWAY 93.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$

IDZ016-202200-
/O.CON.KBOI.WI.Y.0013.090920T1800Z-090921T0300Z/
WESTERN MAGIC VALLEY-
352 AM MDT SUN SEP 20 2009

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT
THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT
THIS EVENING. 

STRONG WEST TO NORTHWEST WINDS WILL DEVELOP THIS AFTERNOON AND
LAST INTO THIS EVENING. THESE WINDS ARE IN RESPONSE TO A STRONG
SURFACE GRADIENT AND MODERATE MID-LEVEL WINDS. WIND SPEEDS WILL BE
30 TO 33 MPH WITH GUSTS TO AROUND 45 MPH. AREAS OF BLOWING DUST
ARE POSSIBLE. DRIVERS SHOULD BE ALERT FOR CROSS WINDS ON NORTH-
SOUTH ORIENTED BRIDGES AND ROADWAYS....INCLUDING THE PERRINE AND
HANSEN BRIDGES AND HIGHWAYS 30 AND 93.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$
000 
WWUS75 KBOI 202116
NPWBOI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
316 PM MDT SUN SEP 20 2009

IDZ030-202230-
/O.CAN.KBOI.WI.Y.0013.000000T0000Z-090921T0300Z/
SOUTHERN TWIN FALLS COUNTY-
316 PM MDT SUN SEP 20 2009

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BOISE HAS CANCELLED THE WIND
ADVISORY FOR SOUTHERN TWIN FALLS COUNTY. 

EXPECT WINDS OF 15 TO 25 MPH THE REST OF THIS AFTERNOON TO SUBSIDE
TO 10 TO 15 MPH AFTER SUNSET THEN BECOME LIGHT OVERNIGHT.

$$

IDZ016-210300-
/O.CON.KBOI.WI.Y.0013.000000T0000Z-090921T0300Z/
WESTERN MAGIC VALLEY-
316 PM MDT SUN SEP 20 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR
THE WESTERN MAGIC VALLEY.

EXPECT GUSTY WEST WINDS OF 25 TO 40 MPH IN THE WESTERN MAGIC
VALLEY THROUGH THE EARLY EVENING. WINDS WILL SUBSIDE AFTER SUNSET
...WITH SPEEDS OF 10 TO 20 MPH AFTER 9 PM. AREAS OF BLOWING DUST
ARE POSSIBLE THROUGH EARLY EVENING. DRIVERS SHOULD BE ALERT FOR
STRONG GUSTY CROSS WINDS...INCLUDING THE PERRINE AND HANSEN
BRIDGES AND HIGHWAYS 30 AND 93.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH...
OR GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

&&

$$
000 
WWUS75 KBOI 210258
NPWBOI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BOISE ID
858 PM MDT SUN SEP 20 2009

IDZ016-210400-
/O.EXP.KBOI.WI.Y.0013.000000T0000Z-090921T0300Z/
WESTERN MAGIC VALLEY-
858 PM MDT SUN SEP 20 2009

...WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING. 

WINDS HAVE DECREASED THIS EVENING AND THE WIND ADVISORY WILL BE
ALLOWED TO EXPIRE ON SCHEDULE. MODERATE WINDS WILL CONTINUE
THROUGH THE NIGHT.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boise, ID wrote its last area forecast discussion before this wind advisory went out at Sep 19, 3:10 AM MDT, 7 hours earlier.

Area forecast discussion, Sep 19, 3:10 AM MDT, 7 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BOISE ID
310 AM MDT SAT SEP 19 2009

.SHORT TERM...UPPER LEVEL TROUGH AND ASSOCIATED COLD FRONT MOVED
INTO THE WEST COAST EARLY THIS MORNING AND WILL MOVE RAPIDLY OVER
THE FORECAST AREA TODAY AND TONIGHT.  THERE IS SUFFICIENT MOISTURE
AND INSTABILITY FOR ISOLATED THUNDERSTORMS MAINLY OVER THE HIGHER
TERRAIN THIS AFTERNOON AND THIS EVENING.  SHOWERS AND THUNDERSTORMS
MAY LINGER PAST MIDNIGHT OVER THE WEST CENTRAL MOUNTAINS AS THE
UPPER LEVEL TROUGH CONTINUES TO MOVE TO THE EAST.  SURFACE PRESSURE
GRADIENT TIGHTENS BEHIND THIS SYSTEM FOR INCREASING WINDS ALONG WITH
MUCH COOLER AIR OVER THE REGION FOR SUNDAY.  SURFACE WINDS WILL
INCREASE TONIGHT WITH THE STRONGEST WINDS EXPECTED OVER THE AREA ON
SUNDAY.  WITH THE PRESSURE GRADIENT BEHIND THIS SYSTEM THE WINDIEST
AREAS ON SUNDAY WILL BE THE UPPER TREASURE VALLEY...THE WESTERN
MAGIC VALLEY AND SOUTHERN TWIN FALLS COUNTY.  WINDS WILL BE BREEZY
ON SUNDAY BUT AT THIS TIME EXPECT WINDS TO REMAIN BELOW WIND
ADVISORY CRITERIA.  IT IS POSSIBLE THAT SUNDAY AFTERNOON WINDS MAY
BE NEAR ADVISORY LEVELS IN THE WESTERN MAGIC VALLEY.  TEMPERATURES
FOR TODAY WILL VARY WIDELY AS THE COOLER AIR MOVES INTO SOUTHEAST
OREGON THIS AFTERNOON WHILE PRE-FRONTAL HEATING OCCURS AHEAD OF THE
FRONT OVER SOUTHWEST IDAHO.  WITH SURFACE WINDS INCREASING TONIGHT
WILL NOT SEE THE COOLING EFFECT OF THIS SYSTEM BUT WILL SEE COLDER
TEMPERATURES MONDAY MORNING.  HIGHS ON SUNDAY WILL BE BELOW NORMAL
AS THE COOLER AIR CONTINUES TO MOVE INTO THE AREA.

.LONG TERM...SUNDAY NIGHT THROUGH FRIDAY...GUSTY POST-FRONTAL WINDS
WILL CONTINUE SUNDAY EVENING BUT WILL SETTLE DOWN OVERNIGHT. AIRMASS
THAT FOLLOWS THE FRONT WILL BE VERY DRY. THE DRY AIRMASS COMBINED
WITH CLEAR SKIES WILL ALLOW FOR A COOL START TO THE DAY ON MONDAY.
THE TREASURE VALLEY WILL SEE MORNING TEMPS IN THE MID 30S-MID
40S...WITH SOME WIND-SHELTERED MOUNTAIN VALLEYS DOWN TO THE MID 20S.
MONDAY/S HIGH TEMPS WILL BE WITHIN A FEW DEGREES OF NORMAL AS HIGH
PRESSURE ALOFT STARTS TO BUILD IN FROM THE WEST. THIS AREA OF HIGH
PRESSURE WILL EXPAND ACROSS THE WEST AND REMAIN DOMINANT THROUGH THE
WEEK. THE AIRMASS WILL REMAIN TOO DRY/STABLE TO SUPPORT ANY
PRECIPITATION. TEMPERATURES TUE-FRI WILL RUN 10-15 DEGREES ABOVE
NORMAL ALONG WITH LIGHT DIURNAL WINDS.

&&

.AVIATION...VFR. A COLD FRONT WILL SWEEP THROUGH SE OREGON LATE THIS
AFTERNOON AND THROUGH SE IDAHO THIS EVENING. CLOUDS WILL ACCOMPANY
THE FRONT...BUT THE MOISTURE IS LACKING ALTHOUGH THERE IS A CHANCE
OF SHOWERS/SLIGHT CHANCE THUNDERSTORMS MAINLY NORTH OF A KBKE TO
KMYL LINE. LIGHT SFC WINDS THIS MORNING WILL BECOME MAINLY WEST
10-20 KNOTS THIS AFTERNOON. STRONGER POST-FRONTAL WINDS ARE EXPECTED
ON SUNDAY...ESPECIALLY BETWEEN KMUO AND KTWF. LIGHT SOUTHWEST WINDS
ALOFT BECOMING MODERATE WEST THIS AFTERNOON.

&&

.BOI WATCHES/WARNINGS/ADVISORIES...
ID...NONE.
OR...NONE.
&&

WEATHER.GOV/BOISE

SHORT TERM...JA
LONG TERM....BW
AVIATION.....BW
Hazardous weather outlook, Sep 19, 5:45 AM MDT, 4 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BOISE ID
545 AM MDT SAT SEP 19 2009

IDZ011>013-015-029-ORZ061>064-201200-
WEST CENTRAL MOUNTAINS-LOWER TREASURE VALLEY ID-BOISE MOUNTAINS-
SOUTHWEST HIGHLANDS-OWYHEE MOUNTAINS-HARNEY COUNTY-BAKER COUNTY-
MALHEUR COUNTY-LOWER TREASURE VALLEY OR-
545 AM MDT SAT SEP 19 2009 /445 AM PDT SAT SEP 19 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IDAHO...WEST CENTRAL IDAHO...NORTHEAST OREGON AND SOUTHEAST
OREGON.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

IDZ014-016-028-030-201200-
UPPER TREASURE VALLEY-WESTERN MAGIC VALLEY-CAMAS PRAIRIE-
SOUTHERN TWIN FALLS COUNTY-
545 AM MDT SAT SEP 19 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
IDAHO AND SOUTHWEST IDAHO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

WEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH WILL DEVELOP
BY MIDDAY SUNDAY AND CONTINUE THROUGH EARLY SUNDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Wind Advisories in Idaho, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.